MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 105MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 105MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.205
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: ktt.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the screw inserter spun inside the titanium proximal femoral nailing system (tfna) fenestrated screw without advancing the screw and damaging the connection.The screw was removed with the lag screw extractor and a new screw was replaced with using a new "t" handle screw inserter.The procedure was successfully completed with no surgical delay.Patient status is unknown.Concomitant device reported: unk - nails: tfna (part # unknown, lot # unknown, quantity 1).This report is for one (1) tfna fenestrated screw.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 04.038.205s, lot number: h820939, part manufacture date: 06 feb 2019, manufacturing location: elmira, part expiration date: 31 dec 2028, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated screw 105mm - sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6 investigation summary the tfna fenestrated screw 105mm (p/n 04.038.205s lot h820939) was received with the back end of the screw significantly deformed.The outer surface of the cannulation was deformed outwards.The back end of the screw mates with the screw inserter through the cannulation.No other issues were identified with the returned components of the device.Functional testing showed that the returned tfna fenestrated screw could not assemble onto the returned screw inserter due to the deformed back end surface and deformed screw inserter tip.The reported complaint condition of does not assemble could be replicated with the returned devices.The device failure/defect of deformed was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: feature: inner cannulation diameter of mating back end (view b) , specification: 9 mm +/- 0.015 mm (surface profile 0.03 mm), measured dimension: 9.27 mm, result: the cannulation diameter is non-conforming due to post manufacturing deformation, measurement device: caliper ca802.Document/specification review: the drawing, reflecting the manufactured and current revision, was reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed for the tfna fenestrated screw 105mm (p/n 04.038.205s lot h820939) as the tfna fenestrated screw could not assemble onto the screw inserter.The back end outer surface of the cannulation was significantly deformed.No definitive root cause could be determined for the complaint condition.It is possible that the initial deformation of the screw inserter (under pi-(b)(4)) resulted in the inability to mate correctly with the tfna screw during surgery.This may have resulted in the significant deformation of the tfna screw and further deformation of the screw inserter tip connection.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 105MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8736952
Report Number2939274-2019-58865
Device Sequence Number2271603
Product Code HSB
UDI-Device Identifier10886982098788
UDI-Public(01)10886982098788
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.205
Device Catalogue Number04.038.205
Device Lot NumberH820939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: TFNA